Some connections between powers of conjugacy classes and degrees of irreducible characters in solvable groups

Document Type: Research Paper

Author

Department of‎ ‎Mathematics, Faculty of Science, Imam Khomeini International University, Qazvin‎, ‎Iran

Abstract

‎Let $G$ be a finite group‎. ‎We say that the derived covering number of $G$ is finite if and only if there exists a positive integer $n$ such that $C^n=G'$ for all non-central conjugacy classes $C$ of $G$‎. ‎In this paper we characterize solvable groups $G$ in which the derived covering number is finite‎.‎ 

Keywords

Main Subjects


M. Bianchi, A. G. B. Mauri, M. Herzog, G. Qian and W. Shi, Characterization of nonnilpotent groups with two irreducible character degrees, J. Algebra 284 (2005), no. 1, 326--332.

M. R. Darafsheh and S. M. Robati, Powers of irreducible characters and conjugacy classes in finite groups, J. Algebra Appl. 13 (2014), no. 8, 9 pages.

L. Dornhoff, Group representation theory, Part A: Ordinary representation theory, Marcel Dekker, Inc., New York, 1971.

I. M. Isaacs, Character theory of finite groups, Academic Press, New York-San Francisco-London, 1976.

K. Ishikawa, On finite p-groups which have only two conjugacy lengths, Israel J. Math. 129 (2002) 119--123.

B. Srinivasan, The characters of the finite symplectic group Sp(4; q), Trans. Amer. Math. Soc. 131 (1968) 488--525.


Volume 42, Issue 1
January and February 2016
Pages 19-25
  • Receive Date: 15 May 2014
  • Revise Date: 06 September 2014
  • Accept Date: 09 October 2014